Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Charleston, WV

June 20, 20156 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2015, 3:02 PM EDT for 6 counties in West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 3:02 PM EDT (19:02 UTC)
Expired
Jun 20, 2015, 3:45 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV

The radar

The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:23 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WUUS51 KRLX 201902
SVRRLX
WVC017-073-085-095-105-107-201945-
/O.NEW.KRLX.SV.W.0059.150620T1902Z-150620T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...
  NORTHEASTERN WIRT COUNTY IN WEST VIRGINIA...
  EASTERN WOOD COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN PLEASANTS COUNTY IN WEST VIRGINIA...
  NORTHWESTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 302 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR NORTH BEND STATE PARK...OR NEAR HARRISVILLE...AND
  MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISVILLE...MIDDLEBOURNE...PENNSBORO...NORTH BEND STATE PARK...
  ELLENBORO...CAIRO...HEBRON...HIGHLAND...LIMA...WICK...NUTTER
  FARM...PIKE...PETROLEUM...GREENWOOD...CANTON...ALMA AND MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3957 8083 3956 8082 3956 8081 3951 8074
      3949 8074 3949 8072 3947 8071 3947 8068
      3948 8068 3946 8067 3943 8061 3906 8115
      3918 8131 3959 8086
TIME...MOT...LOC 1902Z 223DEG 31KT 3918 8116 

$$

14
2 follow-up statements
570 
WWUS51 KRLX 201920
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
320 PM EDT SAT JUN 20 2015

WVC105-107-201929-
/O.CAN.KRLX.SV.W.0059.000000T0000Z-150620T1945Z/
WIRT WV-WOOD WV-
320 PM EDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WIRT AND EASTERN
WOOD COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3957 8083 3956 8082 3956 8081 3951 8074
      3949 8074 3949 8072 3947 8071 3947 8068
      3948 8068 3946 8067 3943 8061 3911 8107
      3925 8124 3959 8086
TIME...MOT...LOC 1919Z 223DEG 31KT 3929 8102 

$$

WVC017-073-085-095-201945-
/O.CON.KRLX.SV.W.0059.000000T0000Z-150620T1945Z/
RITCHIE WV-PLEASANTS WV-DODDRIDGE WV-TYLER WV-
320 PM EDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL RITCHIE...SOUTHEASTERN PLEASANTS...NORTHWESTERN DODDRIDGE
AND TYLER COUNTIES...

AT 319 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER PENNSBORO...OR NEAR HARRISVILLE...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
HARRISVILLE...MIDDLEBOURNE...PENNSBORO...NORTH BEND STATE PARK...
ELLENBORO...CAIRO...HEBRON...HIGHLAND...LIMA...WICK...NUTTER FARM...
PIKE...GREENWOOD...CANTON...ALMA AND MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3957 8083 3956 8082 3956 8081 3951 8074
      3949 8074 3949 8072 3947 8071 3947 8068
      3948 8068 3946 8067 3943 8061 3911 8107
      3925 8124 3959 8086
TIME...MOT...LOC 1919Z 223DEG 31KT 3929 8102 

$$

13
022 
WWUS51 KRLX 201940
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT SAT JUN 20 2015

WVC017-073-085-095-201949-
/O.EXP.KRLX.SV.W.0059.000000T0000Z-150620T1945Z/
RITCHIE WV-PLEASANTS WV-DODDRIDGE WV-TYLER WV-
340 PM EDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RITCHIE...SOUTHEASTERN
PLEASANTS...NORTHWESTERN DODDRIDGE AND TYLER COUNTIES WILL EXPIRE AT
345 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3957 8083 3956 8082 3956 8081 3951 8074
      3949 8074 3949 8072 3947 8071 3947 8068
      3948 8068 3946 8067 3943 8061 3911 8107
      3925 8124 3959 8086
TIME...MOT...LOC 1936Z 223DEG 31KT 3929 8102 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:59 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 20, 12:59 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 PM EDT SAT JUN 20 2015

.SYNOPSIS...
WHATS LEFT OF TROPICAL STORM BILL WILL CAUSE PERIODS OF HEAVY
RAIN AND THUNDERSTORMS THROUGH TONIGHT. A MEANDERING FRONT WILL
BRING ON AND OFF THUNDERSTORM CHANCES THROUGH MUCH OF THE UPCOMING
WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
REPETITIVE SHOWERS AND STORMS COULD PRODUCE ENOUGH PCPN TO EXCEED
FLASH FLOOD GUIDANCE TODAY THROUGH TONIGHT. THEREFORE...CONTINUE
WITH A FLASH FLOOD WATCH FOR THE ENTIRE AREA IN EFFECT THROUGH 09Z
TONIGHT. OTHERWISE...MOST AREAS WILL SEE RAIN WHICH CAN BE HEAVY
AT TIMES DUE TO THE ROBUST AMOUNTS OF MOISTURE IN THE AIR WITH
PWATS IN EXCESS OF TWO INCHES. LUCKILY...MOST OF THE BANDS OF
PRECIP SEEM TO BE MOVING ALONG FAIRLY NICELY ALLOWING LOCATIONS TO
RECOVER A LITTLE BETWEEN DOWNPOURS.

THE REMAINING CIRCULATION ASSOCIATED WITH BILL SHOULD MOVE
DIRECTLY OVER THE CENTER OF WV ON ITS WAY NORTHEAST. WILL NEED TO
WATCH SOME OF THE WRAP AROUND BANDS TO SEE IF THEY WILL SURPASS
FFG...BUT FOR NOW MOST PRECIP LOOKS TO BE IN THE DEFORMATION ZONE
WHICH LIES JUST TO THE NORTH OF PERRY COUNTY OHIO.

THERE IS SOME POTENTIAL FOR SEVERE STORMS THIS AFTERNOON...BUT THE
ATMOSPHERE IS SO WARM WITH DEEP MOISTURE THAT IT WILL BE HARD TO
REALIZE ANY OF THE POTENTIAL.

PRECIPITATION SHOULD END EARLY SUNDAY IN THE MOUNTAINS AS THE
REMNANTS OF BILL PUSH AWAY. HOWEVER...THE DRY WEATHER WILL NOT
LAST LONG AS A COLD FRONT APPROACHES FROM THE NORTHWEST SUNDAY
AFTERNOON AND MAY BRING SOME SEVERE THREAT WITH IT. THE FRONT
SHOULD PUSH SOUTHEAST AND POSSIBLY BECOME STATIONARY ACROSS OUR
SOUTHERN COUNTIES BY MONDAY MORNING.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
MOST...IF NOT ALL...OF THE REGION SHOULD BE DRY MONDAY MORNING.
FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT DURING THE
DAY. NAM SUGGESTS REGION WILL REMAIN DRY MONDAY INTO MONDAY NIGHT.
GFS SUGGESTS PRECIPITATION WILL DEVELOP ACROSS OUR SOUTHERN
COUNTIES MONDAY AFTERNOON...AND THEN DISSIPATE LATE MONDAY INTO
THE OVERNIGHT HOURS.

ONE THING THAT I HAVE LEARNED DURING MY CAREER IS TO NEVER TRUST
A WARM FRONT. WITH THIS IN MIND...HAVE GONE WITH CHANCE POPS SOUTH
AND SLIGHT CHANCE POPS NORTH AS THE WARM FRONT HEADS NORTH.

BY TUESDAY MORNING...WARM FRONT SHOULD HAVE PUSHED NORTH...WITH A
COLD FRONT APPROACHING FROM THE NORTHWEST. SO CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL INCREASE DURING THE DAY.

WITH THE GROUND BEING WET DUE TO THE PRECIPITATION EXPECTED TODAY
AND TONIGHT...FEEL WARMER MAV NUMBERS FOR HIGHS ON SUNDAY ARE TOO
WARM AND HAVE GONE CLOSER TO THE MET NUMBERS. FEEL THE SAME FOR
HIGHS ON MONDAY...SO WENT CLOSER TO THE COOLER MAV NUMBERS. ALSO
FEEL MEX NUMBERS ARE TOO WARM FOR HIGHS ON TUESDAY...SO ECMWF
NUMBERS WERE PREFERRED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A SERIES OF UPPER DISTURBANCES IN THE WEST TO NORTHWEST FLOW ALOFT
PATTERN OVER OUR REGION...WILL KEEP A FRONTAL SYSTEM MEANDERING
CLOSE TO OUR AREA. IT WILL DIFFICULT TO TIME THESE DISTURBANCES
AND HOW FAR THEIR FRONTS WILL GET...SO WILL KEEP A CHANCE OF
SHOWERS AND STORMS EACH DAY. IT WILL CONTINUE WARM AND HUMID.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VARIOUS AREAS OF IFR AND THUNDERSTORMS IN BANDS FROM REMNANTS OF
TROPICAL STORM BILL WILL CONTINUE NOW THROUGH EARLY SUNDAY. DEW
POINTS REMAIN HIGH OVERNIGHT AND ABUNDANT LOW LEVEL MOISTURE COULD
LEND TO LOW STRATUS OR FOG SUNDAY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHRA/TSRA WILL
REQUIRE AMENDMENTS AND TEMPOS. TIMING OF DETERIORATING/IMPROVING FLIGHT
CONDITIONS ON ACCOUNT OF THE REMNANTS OF TROPICAL STORM BILL MAY
VARY.

.AFTER 00Z SUNDAY... IFR POSSIBLE TUESDAY IN SHOWERS AND
THUNDERSTORMS.

&&

WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
     083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ003-004.

&&

SYNOPSIS...JSH/JW
NEAR TERM...JW
SHORT TERM...JSH
LONG TERM...JMV
AVIATION...JW
Hazardous weather outlook, Jun 20, 2:36 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT SAT JUN 20 2015

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>016-018-024>028-
033>037-211845-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
236 PM EDT SAT JUN 20 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF
CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ066-067-075-076-083>086-WVZ007>009-017-211845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-WIRT-
236 PM EDT SAT JUN 20 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS
OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ010-011-019-020-030>032-038>040-046-047-211845-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
236 PM EDT SAT JUN 20 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 317 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ029-211845-
GILMER-
236 PM EDT SAT JUN 20 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 20, 1:26 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
126 PM EDT SAT JUN 20 2015

OHZ066-067-075-076-084-085-WVZ007>011-014-017-201845-
VINTON-MORGAN-WASHINGTON-ATHENS-MEIGS-PERRY-MASON-PLEASANTS-JACKSON-
TYLER-WIRT-PUTNAM-WOOD-
126 PM EDT SAT JUN 20 2015

...HEAVY DOWNPOURS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
PERRY...MEIGS...NORTHEASTERN VINTON...MORGAN...WASHINGTON...
ATHENS...NORTHEASTERN PUTNAM...WESTERN WIRT...WOOD...CENTRAL
PLEASANTS...NORTHEASTERN MASON AND JACKSON COUNTIES...

AT 124 PM EDT...A LINE OF HEAVY DOWNPOURS WITH EMBEDDED
THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR LAKE HOPE STATE
PARK TO 6 MILES SOUTHWEST OF KENNA...AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ATHENS...MARIETTA...BELPRE...NELSONVILLE...NEW
LEXINGTON...RIPLEY...ST. MARYS...POMEROY...GLOUSTER...
MCCONNELSVILLE...SOMERSET...BEVERLY...ALBANY...RACINE...SHAWNEE...
COOLVILLE...RUTLAND...CHESTERHILL AND FORKED RUN STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3991 8217 3982 8217 3977 8207 3975 8164
      3959 8158 3958 8148 3965 8147 3954 8104
      3959 8092 3926 8127 3851 8184 3852 8184
      3892 8212 3900 8210 3901 8218 3939 8245
      3939 8229 3955 8216 3960 8238 3993 8246
TIME...MOT...LOC 1724Z 203DEG 46KT 3938 8235 3861 8174

13
Local storm report, Jun 20, 2:03 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     SAND FORK               38.92N  80.75W
06/20/2015                   GILMER             WV   911 CALL CENTER

            TREES AND POWER LINES DOWN. POWER OUT.

&&

EVENT NUMBER RLX1501381

ARB
Local storm report, Jun 20, 2:20 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
220 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     9 SSW WESTON            38.92N  80.53W
06/20/2015                   LEWIS              WV   TRAINED SPOTTER

            POWER LINES AND TREES DOWN. POWER OUT

&&

EVENT NUMBER RLX1501382

ARB
Local storm report, Jun 20, 2:37 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     2 S LINN                38.98N  80.72W
06/20/2015                   GILMER             WV   911 CALL CENTER

            TREE DOWN ON TRAILER

&&

EVENT NUMBER RLX1501383

ARB
Local storm report, Jun 20, 2:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     CLARKSBURG              39.28N  80.33W
06/20/2015                   HARRISON           WV   911 CALL CENTER

            POWER LINES DOWN. POWER OUT

&&

EVENT NUMBER RLX1501384

ARB
Local storm report, Jun 20, 3:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     WEST MILFORD            39.21N  80.40W
06/20/2015                   HARRISON           WV   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RLX1501385

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 12:06 PM EDTSpecial Weather StatementRLXClay, Fayette, Nicholas, Raleigh, Wyoming69 min
Jun 20, 1:10 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Fayette and 13 more65 min
Jun 20, 1:26 PM EDTSpecial Weather StatementRLXJackson, Pleasants, Wood79 min
Jun 20, 1:42 PM EDTSevere Thunderstorm WarningRLXBraxton, Doddridge, Gilmer, Harrison, Lewis, Upshur48 min
Jun 20, 2:26 PM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Harrison, Lewis, Taylor, Upshur64 min
Jun 20, 3:29 PM EDTSpecial Weather StatementRLXPocahontas, Randolph61 min
Jun 20, 4:33 PM EDTFlash Flood WarningRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 4 more6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.